Post Number: 6
|Posted on Wednesday, February 24, 2010 - 05:35 pm: ||
Hi Transplant Buddies
I am 3 1/2 years post-transplant. My doctor switched me from Rapamune to Myfortic in December. The change has been wonderful - I have been less hormonal, labs have been great, I feel better...
The problem is...my hair is falling out in clumps! It's terrible! My hair had doubled in volume in the past 3 years from being on Neoral, but now it is falling out. I have lost about 1/3 of it. Has anyone else had this issue with Myfortic?? What did you do about it? Did it stop after the first few months?? I have an appt with my transplant doctor on March 9th. I really hope she will raise my Neoral dosage and lower my Myfortic. My last labs showed my C2 level at 218 (it was running in the 700's). She told me in December she was starting me on a large dose of Myfortic (1440mg/day) and that she may be able to lower it.
Anyone have advice for me? Encouragement?!
Thank you all so much
Post Number: 19
|Posted on Wednesday, February 24, 2010 - 06:21 pm: ||
Yep - that's one of the big side effects with Cellcept/myfortic. But I have noticed now - 2-1/2 years out from my transplant and being on Cellcept from day one - that my hair is starting to get a little thicker again. Not gobs thicker but a little. I read something on this site a month or so ago from someone else who'd said the same thing so I'm glad about that.
I have never gone bald. I don't have naturally thick hair anyhow but it got very thin after the transplant. I only had one place where it looked like a bald patch sort of - but there's still hair there just thinner than the rest. I have learned from my male counterparts the fine art of the comb over. And I am grateful for it starting to come back some.
Not encouraging I suppose but I never went completely bald or even felt the need for a wig. But I also have light hair so my scalp sort of blends in with the color.
Post Number: 14
|Posted on Thursday, February 25, 2010 - 03:05 am: ||
I am on Myfortic 720mg-720mg, Sirolimus 2mg and Prednisolon 7.5 mg. My hair look like this.
|Tx on MAy 2006 from sister|
Post Number: 12
|Posted on Thursday, February 25, 2010 - 05:25 am: ||
I can't offer you any advice really, as although my hair has definately thinned and gone quite straw like (I spends loads on conditioners), I have not had major hair loss problems. I'm on Rapamune 3mg, Cellcept 500mg x 2 and 5mg Prednisolone. I am 8 months post transplant. Just wanted to tell you that it happened to my friend Chris, who said her hair was coming out in clumps in the shower. I can honestly say that I couldn't notice, but did feel sympathy for her, she was about 6 months out by then. She mentioned it to the Specialist Transplant Nurse who just said "well, we've never had a complete baldy here!", which, although wasn't very tactful, but I suppose she meant well.
Chris is a year out now and says her hair is back to normal and even feels thicker than before.
Hope this reassures you.
Solomon, your picture is fabulous and I'm sure it brought a smile to everyone's face, as it did to mine, along with reassurance. So kind of you to take the time. Did you ever suffer hair loss?
|My name is Kathy, I had a live (paired donation) kidney transplant at University Hospital of Wales, Cardiff, UK on 30th June 2009. |
Post Number: 183
|Posted on Thursday, February 25, 2010 - 08:51 am: ||
Different people really react so differently to the medications we take. I remember being put on prograf and lost clumps of hair to the point my hair was unequal and looked weird, with a lot of specific areas where you could see the scalp.
After I was shifted from prograf to myfortic, my hair slowly grew back though it took 6 months to get back to normal.
From my experience, only lowering the dose or changing the meds are the sure fire ways to solve this. Though I have read some of the members here have successfully used certain shampoos or hair solutions.